Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 178, NWS Jackson, MS

October 30, 2009Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Oct 30, 2009, 2:54 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 30, 2009, 2:54 AM CDT (07:54 UTC)
Expired
Oct 30, 2009, 6:28 AM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 167 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 30, 4:50 AM CDTFLASH FLOODDermott, ARA FEW ROADS WERE FLOODED AROUND DERMOTT. NOTHING MAJOR AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 300754
FFWJAN
ARC003-017-301200-
/O.NEW.KJAN.FF.W.0178.091030T0754Z-091030T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CDT FRI OCT 30 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF WILMOT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 700 AM CDT

* AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  9 MILES NORTH OF SNYDER TO 11 MILES SOUTHWEST OF WILMOT...OR ALONG
  A LINE EXTENDING FROM 11 MILES SOUTHWEST OF DERMOTT TO 11 MILES
  SOUTHWEST OF WILMOT...MOVING EAST AT 30 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARKDALE...MONTROSE...PORTLAND...MCMILLAN CORNER AND CHICOT
  JUNCTION

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3339 9161 3340 9146 3356 9144 3352 9126
      3356 9123 3344 9123 3351 9117 3347 9112
      3345 9112 3339 9118 3345 9106 3333 9114
      3325 9110 3328 9104 3315 9109 3314 9120
      3307 9112 3301 9116 3302 9175

$$

COHEN
2 follow-up statements
000 
WGUS74 KJAN 300923
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT FRI OCT 30 2009

ARC003-017-301200-
/O.CON.KJAN.FF.W.0178.000000T0000Z-091030T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
423 AM CDT FRI OCT 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
CHICOT AND EASTERN ASHLEY COUNTIES...

AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF MCMILLAN CORNER TO 8 MILES SOUTHWEST OF
EUDORA...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF DERMOTT TO 8
MILES SOUTHWEST OF EUDORA...MOVING EAST AT 20 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
JUNCTION

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3339 9161 3340 9146 3356 9144 3352 9126
      3356 9123 3344 9123 3351 9117 3347 9112
      3345 9112 3339 9118 3345 9106 3333 9114
      3325 9110 3328 9104 3315 9109 3314 9120
      3307 9112 3301 9116 3302 9175

$$

COHEN
000 
WGUS74 KJAN 301128 RRA
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 AM CDT FRI OCT 30 2009

ARC003-017-301138-
/O.CAN.KJAN.FF.W.0178.000000T0000Z-091030T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
628 AM CDT FRI OCT 30 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHICOT AND EASTERN
ASHLEY COUNTIES...

HEAVY RAINFALL HAS ENDED ACROSS THE PREVIOUSLY WARNED AREAS. THUS... 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3339 9161 3340 9146 3356 9144 3352 9126
      3356 9123 3344 9123 3351 9117 3347 9112
      3345 9112 3339 9118 3345 9106 3333 9114
      3325 9110 3328 9104 3315 9109 3314 9120
      3307 9112 3301 9116 3302 9175

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 10:08 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Oct 29, 10:08 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT THU OCT 29 2009

.UPDATE...MATURING LINEAR MCS ALONG A KHOU-KSHV-KLIT LINE IS STARTING
TO SHOW SOME FORWARD MOTION AT ABOUT 15-18KTS OR SO. HUGE 6HR RAIN
TOTALS OF 3-6 INCHES ALONG THE LINE AS IT HEADS E. MEANWHILE...SKIES
OVER OUR CWFA STARTING TO RAPIDLY FILL BACK IN WITH STRATO CU COMING
N OFF THE GULF. THE 5-7MB GRADIENT WINDS SHOULD BE RELAXING AS THE
CLOUD LAYER SOLIDIFIES BUT WINDS WILL LIKELY HOLD UP THROUGH THE
OVERNIGHT OVER THE NWRN THIRD OF CWFA. HAVE UPDATED THE LAKE WIND
FOR THE NW SECTIONS AND ADJUSTED THE HOURLY GRIDS FOR A SLOWER TEMP
FALL. EXPECT THE LINE OF STORMS TO REACH ASHLEY CO. BETWEEN 10-11 PM
AND THEN EASE ACROSS OUR DELTA COUNTIES FROM 11PM-3AM WITH POTENTIAL
FOR DAMAGING WIND GUSTS. SYSTEM APPEARS TO HAVE EVOLVED MOSTLY INTO
THE EXPECTED HEAVY RAIN PRODUCER BUT LOW LEVEL SHEAR REMAINS ADEQUATE
FOR A FEW BOWING LINE SEGMENTS AS THE FORWARD EDGE MOVES INTO OUR
AREA THROUGH EARLY FRIDAY MORNING.

INFRARED COLDER SATELLITE CLOUD TOPS NOW CONTRACTING AS CONVECTIVE
COMPLEX STILL APPEARS TO BE AWAITING THE NEWD PUSH OF THE UPPER LOW
FROM NERN NM. SYSTEM HAS BEEN VIRTUALLY STATIONARY SINCE MIDDAY
THURSDAY ALTHOUGH IT WAS ELONGATING ALONG THE FRONT RANGE OF THE
ROCKIES ON WATER VAPOR SATELLITE IMAGES THIS EVENING. ALL IN ALL...
THE WORST IMPACTS FOR OUR DELTA COUNTIES MAY VERY WELL BE THE FLASH
FLOODING RISK FOR THE NEXT 24 HOURS WITH 3 TO 4 INCHES OF RAINFALL AS
THE SYSTEM GRADUALLY ACQUIRES A STEADIER EWD COMPONENT TO LESSEN THE
VOLUME OF TRAINING CONVECTIVE ELEMENTS.

UPDATED GRIDS/GRAPHICS/TEXT PRODUCTS SHOULD ALREADY BE AVAILABLE./40/

&&

.AVIATION...A COMBINATION OF VFR CEILINGS E OF THE NATCHEZ TRACE
AND MVFR CEILINGS TO THE W WILL CONTINUE AT TAF SITES UNTIL 06-09Z
WHEN CLOUD LAYERS LOWER AND CONDITIONS STEADILY DETERIORATE FROM THE
W. LOOK FOR EXPANDING IFR STRATUS TO PREVAIL AT ALL SITES 09-13Z. A
LINE OF HEAVY RAIN AND SCATTERED THUNDERSTORMS MOVES IN FROM THE WEST
AHEAD OF AN EASTWARD PUSHING COLD FRONT FRIDAY MORNING AND COVERS OUR
WRN HALF OF LOCATIONS BY 12-18Z AND REACH THE ERN HALF 18-23Z. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  75  51  63 /  22  83  96  33
MERIDIAN      67  79  53  63 /  13  71  96  52
VICKSBURG     68  72  48  67 /  48  92  85  24
HATTIESBURG   69  81  56  64 /  14  66  93  43
NATCHEZ       69  74  49  63 /  42  91  89  23
GREENVILLE    62  65  46  66 /  96 100  73  29
GREENWOOD     68  70  46  62 /  43  90  91  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CDT FRIDAY FOR MSZ018-019-025>028-
     034>036-040>042-047.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MSZ018-019-034.

LA...LAKE WIND ADVISORY UNTIL 4 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023-025.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR LAZ007-008-015.

AR...LAKE WIND ADVISORY UNTIL 4 AM CDT FRIDAY FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Oct 29, 8:14 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
814 PM CDT THU OCT 29 2009

ARZ074-075-LAZ007-008-015-MSZ018-034-310115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-BOLIVAR-WASHINGTON-
814 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MISSISSIPPI...AS WELL AS SOUTHEAST ARKANSAS AND FAR NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS ALONG WITH
A FEW TORNADOES WILL CONTINUE TO BE POSSIBLE AFTER MIDNIGHT. THE
POTENTIAL FOR HEAVY RAINFALL WILL ALSO INCREASE THROUGH THE
OVERNIGHT HOURS AND INTO FRIDAY OVER AREAS NORTHWEST OF A GREENWOOD
MISSISSIPPI TO WINNSBORO LOUISIANA LINE. A FLASH FLOOD WATCH IS IN
EFFECT FOR THIS AREA THROUGH FRIDAY. IT IS POSSIBLE THAT ACROSS THIS
WATCH AREA...RAINFALL AMOUNTS OF 3 TO 5 INCHES COULD FALL OVER THE
NEXT 24 HOURS.

IN ADDITION...AS THE AREA BECOMES WEDGED BETWEEN AN APPROACHING COLD
FRONT FROM THE WEST AND HIGH PRESSURE IN THE EAST...THE PRESSURE
GRADIENT ACROSS THE AREA WITH REMAIN TIGHT. THIS WILL RESULT IN
CONTINUED SUSTAINED WINDS AROUND 20 MPH WITH SOME GUSTS APPROACHING
30 MPH THROUGH THE OVERNIGHT HOURS. A LAKE WIND ADVISORY IS IN EFFECT
FOR THIS AREA UNTIL EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR LATE TONIGHT AND FRIDAY.

LAZ009-016-023>026-MSZ019-025-035-040-041-047-310115-
EAST CARROLL-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
SUNFLOWER-LEFLORE-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
814 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND NORTH
CENTRAL AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
WILL BE POSSIBLE AFTER MIDNIGHT...AND ONCE AGAIN DURING THE DAY
FRIDAY...AS A VIGOROUS STORM SYSTEM TO THE WEST CONTINUES TO PUSH
SLOWLY EAST AND CLOSER TO THE ARKLAMISS REGION.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE AREA THROUGH
FRIDAY. RAINFALL TOTALS OVER THE NEXT 24 HOURS COULD RANGE FROM 1 TO
3 INCHES WHICH MAY LEAD TO A FEW FLOODING PROBLEMS.

IN ADDITION...AS THE AREA REMAINS WEDGED BETWEEN AN APPROACHING COLD
FRONT FROM THE WEST AND HIGH PRESSURE IN THE EAST...THE PRESSURE
GRADIENT ACROSS THE AREA WITH REMAIN TIGHT. THIS WILL RESULT IN
SUSTAINED WINDS AROUND 20 MPH WITH SOME GUSTS APPROACHING 30 MPH
THROUGH THE OVERNIGHT HOURS. A LAKE WIND ADVISORY IS IN EFFECT FOR
THIS AREA UNTIL EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE

POTENTIAL FOR HEAVY RAINFALL WILL PERSIST ACROSS THE AREA FRIDAY
NIGHT THROUGH EARLY SATURDAY MORNING AS THE COLD FRONT CONTINUES TO
SLOWLY MAKE ITS WAY EAST ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR LATE TONIGHT INTO FRIDAY.

MSZ026>033-036>039-042>046-048>066-072>074-310115-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
814 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

A COLD FRONT WILL SLOWLY SHIFT EAST ACROSS THE REGION LATE
FRIDAY...RESULTING IN THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS.
RAINFALL TOTALS BY THE TIME PRECIPITATION ENDS COULD BE UP TO 2
INCHES IN ISOLATED LOCATIONS. THIS MAY LEAD TO THE PONDING OF WATER
IN LOW LYING AND POOR DRAINAGE AREAS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD
OF THE COLD FRONT FRIDAY AFTERNOON AND FRIDAY EVENING...WITH THE MAIN
RISK ASSOCIATED WITH ANY SEVERE THUNDERSTORMS BEING DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE

POTENTIAL FOR HEAVY RAINFALL WILL PERSIST ACROSS THE AREA FRIDAY
NIGHT THROUGH EARLY SATURDAY MORNING AS THE COLD FRONT CONTINUES TO
SLOWLY MAKE ITS WAY EAST ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Oct 29, 10:49 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CDT THU OCT 29 2009

ARZ074-075-LAZ007-300455-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-
1049 PM CDT THU OCT 29 2009

...LEADING EDGE OF A LARGE AREA OF RAIN AND A BAND OF STRONG
   THUNDERSTORMS MOVING THROUGH SOUTHEAST ARKANSAS...

THE LEADING EDGE OF HEAVY RAIN AND STRONG THUNDERSTORMS CAPABLE OF
PRODUCING 40 MPH WIND GUSTS WAS LOCATED FROM 19 MILES NORTH OF
FOUNTAIN HILL TO 35 MILES SOUTHWEST OF CROSSETT AT 1045 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR ALONG
WITH CLOUD TO GROUND LIGHTNING STRIKES WILL BE AFFECTING THE
FOUNTAIN HILL...HAMBURG...AND CROSSETT AREAS BY MIDNIGHT.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN CHICOT AND WESTERN ASHLEY COUNTIES...
AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS
CLOSELY.

40
Special weather statement, Oct 30, 1:10 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT FRI OCT 30 2009

ARZ074-300640-
ASHLEY AR-
110 AM CDT FRI OCT 30 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 11 MILES SOUTHWEST OF WEST CROSSETT AT 110 AM CDT...MOVING
NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Oct 30, 1:47 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
147 AM CDT FRI OCT 30 2009

LAZ007-300715-
MOREHOUSE LA-
147 AM CDT FRI OCT 30 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 16 MILES SOUTHWEST OF BASTROP AT 147 AM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM
CLOSELY.

BYB
Local storm report, Oct 30, 2:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
246 AM CDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     BEEKMAN                 32.92N 91.88W
10/30/2009                   MOREHOUSE          LA   LAW ENFORCEMENT

            A FEW TREES WERE DOWN NEAR BEEKMAN.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 1:27 AM CDTFlash Flood WarningJANAshley8 hr
Oct 30, 1:58 AM CDTSevere Thunderstorm WarningJANAshley47 min
Oct 30, 2:44 AM CDTSevere Thunderstorm WarningJANAshley, Chicot61 min
Oct 30, 9:31 AM CDTAreal Flood WarningJANAshley, Chicot12 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.